Jump to content
CrazyBoards.org

Recommended Posts

When I get really badly depressed, I have this repeating thought that's something like Trigger.gif"just kill yourself"Trigger.gif repeating over and over again. The only way to make it stop (temporarily) is for me to say "stop" out loud. It's not a voice though, but I know that when it happens, I'm in a pretty bad place. Before I was on medication, I would have these fit type things where I would be in hysterics pacing around my room whilst telling myself to stop.

The thoughts happened again tonight. I haven't been quite so depressed in a while but it has really hit me the past day or two. Then tonight I had this issue happen again and considered going to the hospital but decided against it once I realized I wasn't really a threat to myself as I knew that I had no intention of SI or a suicide attempt.

I know I can't be the only one who has experienced something similar to this. Does anyone else have a similar problem?

Link to comment
Share on other sites

Yes, I can get intrustive thoughts when depressed. Talk them over with pdoc and tdoc and see what you can do to control them/cope with them..

Anna

Yes, I can get intrustive thoughts when depressed. Talk them over with pdoc and tdoc and see what you can do to control them/cope with them..

Anna

Link to comment
Share on other sites

Yeah well this happened this weekend and it was PMS. It seems as if when PMS comes around, it cancels out a lot of my medication but I just have to remind myself that it will pass.

It's weird because it feels like foreign thoughts. I had them again today and they were just like "Kill yourself" "You hate yourself" as a response to something that happened. But I was totally calm and wasn't that bothered. It's just strange because I would usually associate phrases like that with a foreign voice rather than a thought... if that makes sense.

Link to comment
Share on other sites

  • 2 weeks later...

I'm getting this at the moment. "kill yourself" going over and over. I thought it was just me. It's annoying, and I'm depressed, but I think it will blow over eventually and my mood will change. I think I have PMS, incidentally...

Link to comment
Share on other sites

I've found Abilify helps me with negative thoughts quite a bit. I noticed a huge difference when I was off of it for a month. I'd focus on suicidal or otherwise negative thoughts and could not get it out of my head. Taking 2 Ativan and listening to peppy silly music helped me a bit, then taking a nap if I could. Take care :)

Link to comment
Share on other sites

yah, my repetitive thoughts seem to worsen when on anti-depressants which is counter-intuitive. especially when listening to music, like certian phrases or parts of the song would be caught in my head, and i couldnt get them out and it would make me agitated like i was caught in a trap of thoughts. but maybe it was a combo of being on gabapentin and an antidepressant which made this happen, the antidepressant i was on was lexapro.

i havent tried much other antideprssants with success besides pristiq. pristiq was pretty good.

Link to comment
Share on other sites

I had more problem with busy thoughts when on lexapro than any other SSRI. Its like it gave me hypomanic symptoms like racing thoughts and irritability mixed in with depressive ones like apathy and anhedonia.

this is part of the email i sent to my therapist:

if anything i want someone who is also knowledgeable in treating the affective symptoms, and not just my thought disorder. cause i think that kind of stuff is really what triggers my psychosis, as you may have noticed. taking an antidepressant, without also taking something to calm down the senseless excitement or irritability that I seem to get and have while on these antidepressants is one thing. I know that the antidepressants help out for not having i guess obsessive thoughts, or obsessive thoughts that are negative. but instead of these obsessive thoughts, i get somewhat repetitive thoughts, or rather if i listen to a song, i get that song stuck in my head, playing the same chorus over and over again. and instead of obsessional, it's tlike the song agitates me and makes me restless. and i end up yelling at my parents or something. or saying senseless things, over and over again. so something that could treat that issue of restlessness and irrational excitement would be helpful(wondering if it's either lexapro that's doing this or the gabapentin)

Link to comment
Share on other sites

sounds like mixed stuff to me. Maybe you can manage with a mood stabilizer that has less in the way of side effects. If stuff like lamictal and tegretol dont help, depakote would probably be the go-to in order to get that under control.

Link to comment
Share on other sites

I can identify with you. I don't get PMS or "cycle" related mood lability because I don't get a cycle anymore due to my Mirena IUD. But I am experiencing a bad depression right now and I'm not taking my Lithium because of some awful side effects. And I just keep hearing :Trigger:kill yourself you worthless piece of shit :Trigger:. I'm tempted to try my old Seroquel XR 200mgs to quell this until I can get to my new Pdoc on Tuesday.

Hang in there. It is encouraging to know that you have somewhat of a hand on this and don't intend to act on the record player in your head. Please continue to stay safe.

Link to comment
Share on other sites

sounds like mixed stuff to me. Maybe you can manage with a mood stabilizer that has less in the way of side effects. If stuff like lamictal and tegretol dont help, depakote would probably be the go-to in order to get that under control.

if this was directed at me, ive tried trileptal before and it didn't help. but haven't tried lamictal, that's actually the next one im looking to try.

Link to comment
Share on other sites

Lamictal isnt really much in the way of controlling hypomania. Not sure it will help much with the mixed stuff may make it worse. Maybe get something PRN so you have a backup plan in case lamictal titration doesnt agree with you

Link to comment
Share on other sites

Lamictal isnt really much in the way of controlling hypomania. Not sure it will help much with the mixed stuff may make it worse. Maybe get something PRN so you have a backup plan in case lamictal titration doesnt agree with you. well lamictal is in the class of the most antidepressant type anticonvulsants out there, alongwith topamax and gabapentin.

and gabapentin is just plain terrible for calming down

what could i take PRN? maybe like a restless legs drug like mirapex or requip, or something like amantadine.

or i guess what u meant was some sort of drug i could take for the side effects of the lamictal. i guess my klonopin would be fine for those reactions.

Link to comment
Share on other sites

Maybe some AP or AAP to calm you down if youre not doing well during the titration. Maybe a benzo? Depends on your doc and what theyre familiar with.

what could i take PRN? maybe like a restless legs drug like mirapex or requip, or something like amantadine.

or i guess what u meant was some sort of drug i could take for the side effects of the lamictal. i guess my klonopin would be fine for those reactions.

Link to comment
Share on other sites

the only things that seem to be helpful for me therapeutically ar e energy drinks.

yah the only drug i can really bare right now, would probably either be zyprexa(low dose) or trilafon. that's probably a neat idea. the last time i took trilafon i felt good at first, but then my neck stiffened up a little too much. and i forgot that i can only take trilafon if i take artane at the same time. it either depresses me so much, or makes me restless as hell.

so maybe trilafon and a little artane would work.

Link to comment
Share on other sites

for me topamax only worked at lower dosage, adn took me awhile to get used to higher dosages.

is lamictal the same in this degree?

i found that gabapentin was similar in that aspect, in that lower dosage was all i needed, for the right affect. and any higher and it would be pointless. lyrica was the only one that was more effective as i went up in dosage. but likewise. wasn't much more effective. it was more the time at which i took it was the issue, if i took it at the same time every night i would be fine. but if i took it any later than normal i would feel nervous leading up to it, then get an immediate euphoric effect.

Link to comment
Share on other sites

You can't really say "Because I had x happen on Topomax, I can predict y will happen on Lamictal." It doesn't work that way.

I was given Lamictal during a mixed episode, and have raised it because of another one, but I am still on a pretty standard dose: 225mg/day.

ETA: Creepy, why do you say Lamictal doesn't help hypomania? The only moods I have experienced in the last 5 years are mixed and hypomanic, and I have been on Lamictal for two years.

Link to comment
Share on other sites

General consensus (even from pdocs) is that it doesnt usually do so much on mania. Its approved for bipolar stabilization as a maintenance medication.. you need to stabilize on something else first. It is good on the depressive end of the spectrum though.

You can't really say "Because I had x happen on Topomax, I can predict y will happen on Lamictal." It doesn't work that way.

I was given Lamictal during a mixed episode, and have raised it because of another one, but I am still on a pretty standard dose: 225mg/day.

ETA: Creepy, why do you say Lamictal doesn't help hypomania? The only moods I have experienced in the last 5 years are mixed and hypomanic, and I have been on Lamictal for two years.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...